North Carolina, 2015

Flood in North Carolina, August 6, 2015

August 6, 2015 · NWS ILM · 1 event in 1 county or zone

Slow moving storms produced flooding in Elizabethtown.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Slow moving storms produced flooding in Elizabethtown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 6, 3:57 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 6, 3:57 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON NC
457 PM EDT THU AUG 6 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL PRECEDE AN APPROACHING COLD FRONT
TONIGHT THROUGH FRIDAY. THE FRONT WILL CROSS THE COAST VERY EARLY
ON SATURDAY...USHERING DRIER AND COOLER CONDITIONS THIS WEEKEND
INTO EARLY NEXT WEEK. RAIN CHANCES WILL INCREASE TUESDAY INTO THE
MIDDLE OF NEXT WEEK...AS A FRONT STALLS ALONG OUR COAST.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 456 PM THURSDAY...FORECAST UPDATE TO PUSH POPS TO 100
PERCENT FOR MOST AREAS NORTH OF A LINE FROM FLORENCE AND MARION TO
ELIZABETHTOWN. ALSO ADDED HEAVY RAINFALL MENTION TO THE FORECAST
GRIDS AND ISOLATED FLOODING TO THE HAZARDOUS WEATHER OUTLOOK. WE
HAVE BEEN IN CONTACT WITH THE HEAVY RAINFALL FOLKS AT NESDIS WHO
ARE HIGHLIGHTING THIS AREA FOR AN ENHANCED POTENTIAL FOR HEAVY
RAINFALL AND SUBSEQUENT FLOODING OVER THE NEXT 2-3 HOURS. -TRA
DISCUSSION FROM 215 PM FOLLOWS...

AS ANTICIPATED DIURNAL CONVECTION HAS STARTED TO DEVELOP OVER THE
AREA THIS AFTERNOON. THUS FAR STORMS ARE ON THE WEAK SIDE AND
APPEAR RELATIVELY BENIGN. SPC DID EXPAND THE SLIGHT RISK AREA
NORTH AND EAST WITH THE AFTERNOON UPDATE GIVEN THE SOMEWHAT
FAVORABLE CONDITIONS. SPC MESO ANALYSIS SHOWS AN EXPANDING AREA OF
MLCAPE ABOVE 3000 J/KG WITH LIFTED INDEX NOW IN THE -7 TO -8
RANGE. THE LACK OF ANY SIGNIFICANT CAPPING HAS RESULT IN EARLIER
STORM INITIATION COMPARED TO YESTERDAY. EARLIER STORM DEVELOPMENT
COMBINED WITH AN INCREASE IN MOISTURE THROUGH THE COLUMN HAS
HELPED LESSEN THE SEVERE POTENTIAL SO FAR. LATEST DCAPE VALUES
REMAIN AROUND 800 J/KG AND THE EARLY STORM DEVELOPMENT IS HELPING
LIMIT OVERALL CAPE. HOWEVER THERE WILL REMAIN A THREAT OF WET
MICROBURSTS AND AS THE COLD FRONT OFF TO THE WEST-NORTHWEST MOVES
CLOSER LOW LEVEL JETTING WILL STRENGTHEN.

THE AFOREMENTIONED FRONT IS BEING DRIVEN TOWARD THE AREA BY A
SHORTWAVE CURRENTLY CROSSING THE TN VALLEY. THIS FEATURE WILL PUSH
THE FRONT INTO THE AREA LATE IN THE PERIOD AS THE SHORTWAVE STARTS
TO WEAKEN AND OPEN UP. THE WEAKENING STATE OF THE WAVE/FRONT AS IT
MOVES INTO THE AREA SHOULD SLOW THE FRONT DOWN AND WORK TO
MINIMIZE SEVERE WEATHER POTENTIAL...ALTHOUGH THE THREAT WILL NOT
BE ZERO. STORMS WILL LINGER THROUGH THE OVERNIGHT PERIOD WITH
STORM MOTIONS POSSIBLY EXCEEDING 20 KT AS LOW LEVEL JET PEAKS IN
THE 25 TO 30 KT RANGE LATER TONIGHT. COVERAGE WILL INCREASE INTO
THE HIGH CHC TO LIKELY RANGE AS THE FRONT ARRIVES IN THE AREA.
PRECIPITABLE WATER APPROACHES 2.25 INCHES OVERNIGHT AND THE WARM
CLOUD LAYER WILL BE ON THE DEEP SIDE...AROUND 12K FT. ALTHOUGH
STORM MOTIONS WILL BE WELL OVER 10 KT THE HIGH PWATS AND DEEP WARM
CLOUD LAYER MEAN TRAINING STORMS WILL HAVE THE POTENTIAL TO DROP A
LOT OF RAIN OVER AN AREA IN A RELATIVELY SHORT AMOUNT OF TIME AND
LOCALIZED FLOODING COULD BE A CONCERN.

STRONG SOUTHERLY FLOW AND CLOUD COVER WILL KEEP LOWS ABOVE CLIMO
OVERNIGHT...BUT HOW FAR ABOVE CLIMO REMAINS A QUESTION. RAIN
ACROSS A GOOD PORTION OF THE AREA AT TIMES OVERNIGHT WILL HELP
DROP TEMPS LOWER THAN THE AIR MASS WOULD NORMALLY SUPPORT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 214 PM THURSDAY...CHIEF HEADLINE AND CAPTION FOR FRIDAY AND
SATURDAY REMAINS A SOLID CHANCE OF RAIN FRIDAY FOLLOWED BY A
CHANGE OF AIR MASS SATURDAY ! SIMILAR IN A WAY TO LAST WEEKEND
WHERE A WEAK COLD FRONT USHERED VERY COMFORTABLE HUMIDITY LEVELS
ACCOMPANIED BY SEASONABLE TO SLIGHTLY BELOW NORMAL MAXIMUMS AND
HOURLY TEMPERATURE TRENDS. A FEW SHOWERS MAY LINGER OR DOT THE
COAST SATURDAY AS THE FRONT EDGES EAST OVER THE WATERS. THE FRONT
WILL SLOW DOWN AND STALL OFF THE COAST SO A SLIGHT CHANCE OF A
COASTAL SHOWER ON SATURDAY COULD LINGER INTO THE AFTERNOON...WITH
PLEASANTLY WARM MIDDLE TO UPPER 80S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 214 PM THURSDAY...LOVELY SUNDAY WEATHER ANTICIPATED WITH NO
MENTIONABLE POP VALUES AND LOW HUMIDITY LEVELS AS HIGH PRESSURE
SETTLES INTO THE REGION. THE OVERALL FAIR AND DRY FEEL IS APT TO
EXTEND INTO MONDAY BEFORE THE APPROACH OF A LOW PRESSURE SYSTEM
TUESDAY INTO WEDNESDAY ELEVATES RAIN CHANCES. FOR THE MOST PART
NO ANOMALOUS TEMPERATURE TRENDS ARE EXPECTED IN THE EXTENDED
PERIOD SUNDAY THROUGH THURSDAY WITH SEASONABLE READINGS
ANTICIPATED. BECAUSE A FRONT WILL REMAIN QUASI-STATIONARY OFF THE
COAST IN DAYS 4-7...BEST SHOWER CHANCES WILL RESIDE CLOSE TO THE
COAST.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...OUR CONVECTIVE TEMP HAS BEEN REACHED...AND WE SHOULD
SEE SOME DECENT COVERAGE THIS AFTERNOON INTO THE EVENING HOURS.
TIMING IS A BIT TRICKY AS THERE MAY BE AT LEAST TWO BATCHES OF
STORMS...THE FIRST THIS AFTERNOON JUST WITH GENERAL HEATING AND
BOUNDARIES...AND AT LEAST ANOTHER ROUND THIS EVENING WITH
INCREASED MOISTURE AS WELL AS A COUPLE OF VORTS ROTATING THROUGH
THE REGION. WITH PWATS HOVERING AROUND TWO INCHES...EXPECT
OCCASIONAL HEAVY RAIN WITH GUSTY WINDS IN THE STRONGER CONVECTION.
THE CONVECTION COULD TAPER OFF TO LIGHT RAIN THROUGH THE OVERNIGHT
HOURS WITH VARYING CEILING HEIGHTS. PRECIPITATION INDUCED FOG IS
LIKELY...HOWEVER DUE TO THE CLOUD COVER DO NOT EXPECT IT TO BE TOO
BAD. DID NOT FOCUS MUCH ON THE BACK END OF THE TAFS...SAFE TO SAY
THAT THERE WILL STILL BE SCATTERED TO NUMEROUS CONVECTION THROUGH
THE END OF THE FORECAST PERIOD.

EXTENDED OUTLOOK...SCATTERED STORMS SATURDAY. VFR SUNDAY.
CHANCE FOR STORMS AGAIN MONDAY AND TUESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 214 PM THURSDAY...WINDS AT THE NORTH MYRTLE BEACH AIRPORT
HAVE RECENTLY GUSTED TO 28 KNOTS...27 KNOTS AT WRIGHTSVILLE
BEACH...AND 26 KNOTS AT THE MYRTLE BEACH AIRPORT AND SPRINGMAID
PIER. THIS ASSOCIATED WITH STRONG SEABREEZE-ENHANCED GRADIENT
WINDS SOUTH OF THE LOW PRESSURE SYSTEM OVER INTERIOR NORTH
CAROLINA. AN EXERCISE CAUTION HEADLINE HAS BEEN TACKED ONTO THE
FORECAST THROUGH MIDNIGHT...AT WHICH POINT THE WIND SPEEDS SHOULD
DIMINISH BELOW 20 KNOTS. -TRA DISCUSSION FROM 215 PM FOLLOWS...

HAVE SO FAR DECIDED AGAINST RAISING ANY HEADLINES FOR THE WATERS
FOR TONIGHT. LATEST SURFACE ANALYSIS DOES SHOW A SLIGHTLY PINCHED
GRADIENT BUT AS OF YET WINDS/SEAS AT THE BUOYS HAVE NOT RESPONDED.
DO THINK SOME PORTIONS OF AMZ250 AND AMZ252 WILL EXPERIENCE 5 FT
SEAS THIS EVENING AND OVERNIGHT AS WINDS EVENTUALLY DO INCREASE TO
15 TO 20 KT. 5 FT SEAS ARE LIKELY TO BE OCCASIONAL AT BEST AND
CONFINED TO SMALL AREAS OF EACH ZONE. SEAS ACROSS THE BULK OF
THESE ZONES WILL RUN 3 TO 4 FT. ACROSS SC WATERS SEAS WILL BE
SIMILAR...3 TO 4 FT...EXCEPT FOR 2 FT NEAR SHORE.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 214 PM THURSDAY...PRIMARY MARINE HEADLINE WILL FOCUS ON A
WINDSHIFT AND COLD FRONTAL PASSAGE LATE FRIDAY NIGHT...INTO THE
PRE-DAWN HOURS OF SATURDAY. IT APPEARS WE COULD FALL SHY OF
ADVISORY CRITERIA BUT AN EXERCISE CAUTION HEADLINE COULD VERY WELL
BE NEEDED FRIDAY INTO SATURDAY FOR 3-5 FT SEAS AND PRE-FRONTAL SW
WINDS NEAR 20 KT. WINDS BEHIND THE COLD FRONT DO NOT APPEAR STRONG
AND SATURDAY WILL BECOME A DAY OF IMPROVEMENT AND RECOVERY ON THE
0-20 NM WATERS. SEAS FRIDAY SW 3-5 FT EVERY 5-6 SECONDS AND A FEW
STRONG TSTMS MAY IMPACT THE WATERS. OFFSHORE WINDS N-NW SATURDAY
IN WAKE OF A COLD FRONT OFFSHORE.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 214 PM THURSDAY...AN OPPORTUNITY TO GET OUT THERE SUNDAY IN
OFFSHORE WINDS AND RELATIVELY LOW SEA HEIGHTS NEAR SHORE. FARTHER
CHOPPINESS WILL BE GREATEST FARTHER OFFSHORE. A TRANSITION PERIOD
MONDAY INTO TUESDAY AS HIGH PRESSURE OVER THE AREA MONDAY SLIPS
OFFSHORE AND RETURN S-SW FLOW ON TUESDAY POTENTIALLY IMPACTED BY
SHOWERS AND ISOLATED TSTMS AS WELL ON TUESDAY...AS AN AREA OF LOW
PRESSURE NEARS THE COAST. IN THIS PERIOD SUNDAY AND MONDAY
REPRESENT TO FRIENDLIEST MARINE CONDITIONS ON THE WATERS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...TRA/III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...DL
Hazardous weather outlook, Aug 6, 3:52 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON NC
452 PM EDT THU AUG 6 2015

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-072100-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
452 PM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING. THE MAIN SEVERE THREAT WILL BE FROM
DAMAGING WIND GUSTS. HEAVY RAINFALL IN THUNDERSTORMS COULD LEAD
TO ISOLATED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-SCZ054-056-072100-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
452 PM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR ISOLATED SEVERE THUNDERSTORMS TONIGHT.
THE MAIN SEVERE THREAT WILL COME FROM DAMAGING WIND
GUSTS...ALTHOUGH HEAVY RAINFALL IN THUNDERSTORMS COULD LEAD TO
ISOLATED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-072100-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
452 PM EDT THU AUG 6 2015

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY DEVELOP OR MOVE ACROSS
THE WATERS THROUGH TONIGHT. THE MAIN SEVERE THREAT WILL BE FROM
DAMAGING WIND GUSTS...IN EXCESS OF 35 KT...AND FREQUENT CLOUD TO
OCEAN LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-072100-
COASTAL BRUNSWICK-
452 PM EDT THU AUG 6 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR ISOLATED SEVERE THUNDERSTORMS TONIGHT.
THE MAIN SEVERE THREAT WILL COME FROM DAMAGING WIND
GUSTS...ALTHOUGH HEAVY RAINFALL IN THUNDERSTORMS COULD LEAD TO
ISOLATED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Aug 6, 3:32 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
432 PM EDT THU AUG 6 2015

SCZ033-053-054-062130-
INLAND HORRY-COASTAL HORRY-MARION-
432 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MARION AND
SOUTHERN HORRY COUNTIES...

AT 432 PM EDT...A STRONG THUNDERSTORM WAS OVER BUCKSVILLE...OR NEAR
RED HILL...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...NORTH MYRTLE BEACH
AIRPORT...CHERRY GROVE INLET...RED HILL...SOCASTEE...LITTLE RIVER...
MYRTLE BEACH AIRPORT...HICKORY GROVE...HOMEWOOD...DONGOLA...
BUCKSPORT...BUCKSVILLE...CHERRY GROVE BEACH...BROOKSVILLE...
NIXONVILLE...BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH...PEE DEE
CROSSROADS AND ADRIAN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3361 7910 3361 7912 3364 7913 3365 7912
      3366 7915 3368 7916 3370 7918 3371 7920
      3370 7923 3381 7932 3383 7932 3388 7938
      3402 7874 3385 7855 3380 7871 3374 7882
      3363 7895 3359 7910
TIME...MOT...LOC 2032Z 251DEG 24KT 3374 7911

RGZ
Special weather statement, Aug 6, 3:40 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
440 PM EDT THU AUG 6 2015

NCZ087-062145-
ROBESON-
440 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ROBESON COUNTY...

AT 440 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAXTON...OR NEAR
LAURINBURG...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RED SPRINGS...PEMBROKE...FAIRMONT...MAXTON...ROWLAND...RAEMON...
PURVIS...BUIE...SHANNON...WAKULLA...PROSPECT...REX...ELROD...
PARKTON...RENNERT...MCDONALD...LUMBER BRIDGE AND RAYNHAM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE MARKERS 211 AND
209...AND BETWEEN MILE MARKERS 210 AND 200.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3493 7898 3439 7912 3452 7933 3463 7946
      3477 7933 3482 7936 3483 7935 3484 7932
      3483 7919 3492 7908 3494 7901
TIME...MOT...LOC 2040Z 279DEG 31KT 3469 7939

RGZ
Special weather statement, Aug 6, 3:45 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
445 PM EDT THU AUG 6 2015

SCZ017-023-024-032-062145-
DILLON-FLORENCE-MARLBORO-DARLINGTON-
445 PM EDT THU AUG 6 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DILLON...
NORTHWESTERN FLORENCE...MARLBORO AND DARLINGTON COUNTIES...

AT 445 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MCCOLL TO NEAR FLOYD TO NEAR BISHOPVILLE...AND
MOVING EAST SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...HARTSVILLE...DILLON...DARLINGTON...
CHERAW...TIMMONSVILLE...MCCOLL...LAMAR...QUINBY...CLIO...BINGHAM...
LITTLE ROCK...MINTURN...CHAVISTOWN...HAMER...KELLYTOWN...
CARTERSVILLE...OAK GROVE AND FLORENCE DARLINGTON TECHNICAL COLLEGE
MAIN CAMPUS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 125 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 156 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3449 8005 3449 7989 3453 7983 3461 7981
      3461 7978 3465 7980 3469 7987 3477 7993
      3481 7993 3481 7968 3445 7925 3407 8001
      3410 8009 3415 8015 3423 8011 3433 8018
      3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 2045Z 303DEG 12KT 3463 7951 3436 7987 3423 8030

RGZ
Special weather statement, Aug 6, 3:51 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT THU AUG 6 2015

NCZ096-062145-
BLADEN-
451 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BLADEN COUNTY...

AT 451 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF
LAGOON...OR 13 MILES EAST OF ELIZABETHTOWN...MOVING NORTHEAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...LAGOON...WHITE LAKE AND BLADEN COUNTY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3475 7839 3473 7839 3472 7838 3470 7837
      3469 7835 3468 7835 3467 7832 3463 7832
      3460 7830 3457 7826 3455 7826 3454 7827
      3453 7827 3457 7861 3467 7868 3478 7843
TIME...MOT...LOC 2051Z 245DEG 12KT 3466 7838

RGZ
Special weather statement, Aug 6, 4:13 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
513 PM EDT THU AUG 6 2015

NCZ087-096-099-062145-
BLADEN-COLUMBUS-ROBESON-
513 PM EDT THU AUG 6 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN BLADEN...
EASTERN ROBESON AND NORTHWESTERN COLUMBUS COUNTIES...

AT 513 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR REX TO NEAR LUMBERTON TO NEAR ROWLAND...AND
MOVING SOUTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...FAIRMONT...ST. PAULS...CHADBOURN...BLADENBORO...FAIR
BLUFF...BOARDMAN...WHITE OAK...HOWELLSVILLE...TOLARSVILLE...
ABBOTTSBURG...AMMON...JEROME...CHERRY GROVE...SMITHS...RUSKIN...
BARNESVILLE...EVERGREEN...ROBESON COMMUNITY COLLEGE AND TOBERMORY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 207...NEAR MILE MARKER
206...AND BETWEEN MILE MARKERS 209 AND 210...AND NEAR MILE MARKER
214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 3 AND 38.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 386.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3490 7894 3484 7890 3485 7883 3485 7869
      3483 7862 3480 7857 3442 7870 3422 7895
      3435 7914 3450 7931 3467 7907 3494 7900
TIME...MOT...LOC 2113Z 307DEG 38KT 3486 7899 3465 7905 3452 7924

RGZ
Local storm report, Aug 6, 4:26 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
526 PM EDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             6 ENE WHITE LAKE        34.68N  78.41W
08/06/2015  E1.00 INCH       BLADEN             NC   PUBLIC

            REPORT OF QUARTER TO HALF DOLLAR SIZE HAIL.

&&

EVENT NUMBER ILM1500290

LACORTE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Bladen

When
August 6, 5:45 PM EST to 7:30 PM EST
Where
Bladen County, 1.23 mi E of Elizabethtown to 1.26 mi E of Elizabethtown
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
34.628, -78.599

Flooding was reported by the Knights Inn at 609 East Broad Street.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599825.